Hail, Curry
- When
- June 23, 2:20 PM MST
- Where
- Curry County, 3 mi N of Broadview
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.867, -103.217
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 23, 2:09 PM MST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT MON JUN 23 2003 LOTS GOING ON FOR SUMMER WITH RED FLAG WARNINGS ACROSS THE NORTH AND WEST AND A SEVERE THUNDERSTORM WATCH FOR THE SOUTHEAST. STRONG UPPER TROUGH OVER THE NORTHERN ROCKIES AND GREAT BASIN IS THE MAIN PLAYER FOR NEXT 48 HOURS. TROUGH CONTINUES TO DEEPEN THROUGH 12Z TUESDAY BEFORE IT BEGINS TO LIFT NORTHEAST TUESDAY NIGHT THROUGH THURSDAY. AT THE SAME TIME...STRONG SUBTROPICAL RIDGE BUILDS WEST OVER W TX AND SE NM. TROPICAL MOISTURE TO INFILTRATE THE SE AND PORTIONS OF THE EASTERN PLAINS ALONG THE WESTERN PERIPHERY OF THE RIDGE. ENOUGH INSTABILITY DUE TO HOT AFTERNOON TEMPERATURES TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS WITH A FEW REACHING SEVERE LIMITS. THUS...SPC HAS ISSUED SEVERE THUNDERSTORM WATCH BOX 567 FOR THE SOUTHEAST AND PORTIONS OF THE EASTERN PLAINS UNTIL 8 PM...HOWEVER CURRENT MOTION OF STORMS SHOULD ALLOW FOR THE MAJORITY OF THE STRONGEST STORMS TO EXIT OUR CWA AROUND 6 PM. THE NEXT CULPRIT IS THE FIRE DANGER. VERY DRY AND BREEZY ATMOSPHERE ACROSS THE WESTERN AND NORTHERN PORTIONS OF THE CWA TO PERSIST THROUGH WEDNESDAY. WINDIEST DAY LOOKS TO BE TUESDAY WITH WIND SLACKING OFF A BIT ON WEDNESDAY. RED FLAG WARNING CONTINUES THROUGH THIS EVENING WITH A FIRE WEATHER WATCH IN THE WORKS FOR TUESDAY. BEYOND WEDNESDAY...UPPER RIDGE CONTINUES TO RETROGRADE WEST BUILDING OVER MUCH OF SOUTHERN NEW MEXICO AS A COLD FRONT DROPS INTO THE NORTHEAST WED NIGHT. THE FRONT LOOKS SIGNIFICANT FOR EARLY SUMMER WITH TEMPERATURES FALLING 10 TO 20 DEGREES ACROSS THE NORTHEAST THURSDAY. HOW MUCH RAIN WILL BE ASSOCIATED WITH THE FRONT IS STILL IN QUESTION. WILL PAINT THE EAST WITH SLIGHT CHANCES FOR NOW. THE FRONT CONTINUES SOUTH AND WEST MOVING WEST OF THE CENTRAL MOUNTAINS BY THU AM. EAST WINDS INTO THE RGV LOOKING BETTER...BUT WILL WAIT FOR A FEW MORE MODEL RUNS. MOISTURE LEAKS INTO THE GILA AND POSSIBLY FARTHER NORTH ALONG THE CONTINENTAL DIVIDE FRI AND SAT GIVING RISE TO A DRY LIGHTNING THREAT. LINGERING MOISTURE AND UPSLOPE MAY HELP INCREASING RAIN CHANCES TO CHANCE CATEGORY ACROSS THE EASTERN SLOPES FRIDAY WITH SLIGHT CHANCES ACROSS THE EASTERN PLAINS. COOLER TEMPERATURES THURSDAY CENTRAL AND SOUTHEAST WITH MOST AREAS RECOVERING ON FRIDAY AND INTO THE WEEKEND. PRELIMINARY NUMBERS... FARMINGTON................ 054/088 052/085 050 49000 GALLUP.................... 043/087 042/085 041 49000 GRANTS.................... 050/088 049/088 048 49000 GLENWOOD.................. 047/095 048/094 052 49000 CHAMA..................... 037/079 040/076 037 49000 LOS ALAMOS................ 050/082 053/083 049 49000 RED RIVER................. 036/074 039/075 037 49000 TAOS...................... 045/083 044/086 044 49000 SANTA FE.................. 048/084 051/084 047 49000 SANTA FE AIRPORT.......... 050/088 053/086 049 49000 ESPANOLA.................. 050/092 052/090 048 49000 ALBUQUERQUE HEIGHTS....... 061/093 061/090 060 49000 ALBUQUERQUE VALLEY........ 056/096 056/093 055 49000 ALBUQUERQUE FOOTHILLS..... 056/089 056/088 055 49000 ALBUQUERQUE WEST MESA..... 061/094 061/091 060 49000 SOCORRO................... 058/097 057/095 056 49000 SANDIA PARK/CEDAR CREST... 050/083 051/080 048 49000 MORIARTY/ESTANCIA......... 047/087 048/085 045 49000 CARRIZOZO................. 061/094 059/095 056 49000 RUIDOSO................... 057/084 054/085 051 490-1 RATON..................... 045/088 048/083 043 49000 LAS VEGAS................. 052/087 052/084 046 49000 ROY....................... 055/089 055/085 049 49000 CLAYTON................... 060/091 060/086 050 49000 SANTA ROSA................ 062/095 062/092 057 49000 TUCUMCARI................. 067/095 066/093 059 49100 FORT SUMNER............... 065/095 065/093 059 49100 CLOVIS.................... 068/095 067/095 060 49412 PORTALES.................. 068/096 067/096 060 49412 ROSWELL................... 068/099 069/098 065 49211 .ABQ...RED FLAG WARNING THIS EVENING NMZ101>103 AND NMZ105>107. ...FIRE WEATHER WATCH TUESDAY NMZ101>103 AND NMZ105>107. GB
NMZ001>021-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1045 AM MDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND JUST WEST OF THE TEXAS BORDER MAINLY FROM QUAY COUNTY SOUTH TO EASTERN CHAVES COUNTY. DRYLINE AND AFTERNOON HEATING MAY ALLOW FOR A FEW THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND GUSTY DOWNBURST WINDS. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR ALL BUT THE EAST CENTRAL PLAINS AND FAR NORTHEAST PLAINS DUE TO LOW HUMIDITY AND WINDS. .DAYS TWO THROUGH SEVEN... ...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALL BUT THE EAST CENTRAL PLAINS AND FAR NORTHEAST PLAINS DUE TO LOW HUMIDITY AND WINDS... THUNDERSTORMS MAY ONCE AGAIN DEVELOP ALONG THE EASTERN NEW MEXICO DRYLINE TUESDAY AFTERNOON. A FEW STORMS COULD PRODUCE LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND 800 PM THIS EVENING.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365128, 5365442.